break-through bleeding or spotting???

For those of you who are just beginning this wonderful process, here we can narrow down the symptoms and ask questions like "am I starting perimenopause?"

break-through bleeding or spotting???

Postby KayB » Fri Nov 04, 2005 2:11 pm

I am 48 yrs old and have been taking LoEstrin for nearly a year and it's been very helpful. I was told I'm in perimenopause now..

After my last cycle was complete, a day or two after that is, I began having what appears to be spotting.. It's not bright red--more darker brown-red and it almost looks like when I lost my mucous plug right before giving birth to my first child 20 yrs ago (not that it's quite exactly like that but it's the best I can think of to describe).

It's very light-I usually wear just one of those panty liners and it's fine. It's been ongoing every day since 2 days after the cycle ended. I have another week and one-half or so until I cease the pills and go off for a week..

I'm not sure if this is break-through bleeding or spotting since I've been taking these pills for nearly a year and I always thought this was a symptom of when you first started and that it usually resolved in 3 weeks..

Recently I had a trans-vaginal ultra-sound and was diagnosed with two very small functional ovarian cysts-could that affect it?

I have an appt with the GYN in one and one-half weeks but thought I'd ask here too to see if others had similar experiences or thoughts.

THANKS!
KayB
Combustible
 
Posts: 76
Joined: Tue Aug 16, 2005 12:44 pm

Postby minniepauz » Fri Nov 04, 2005 3:50 pm

Welcome Kay.... everyone has such unique experiences that it's hard to find two the same, but in general it sounds like it's all part of the plan. I'm sure you'll get a good explanation from your doc, but maybe Dr. Judy will have a few words for you.
User avatar
minniepauz
Site Admin
 
Posts: 3057
Joined: Mon Jun 06, 2005 6:26 am
Location: Texas

Postby drjudy » Sat Nov 05, 2005 11:32 am

Hi Kay,

Your spotty history does not sound worrisome, just annoying and puzzling. My best guess is that LoEstrin is simply to low in estrogen at this point in your life to support the uterine lining.

Your own estrogen levels are probably dropping, and LoEstrin is the lowest of low with respect to estrogen supplied by a birth control pill. As a result, the lining does not heal over completely after your pill-induced period, leaving you with ongoing spotting of the old brown blood variety.
This kind of bother may also be associated with symptoms of estrogen deficiency such as hot flashes.

Moving up a notch on pill strength might be a solution. Your doctor may have other concerns or explanations, but your recent ultrasound is very reassuring. Two small cysts on the ovary also support the notion that your body is sensing too little estrogen and is trying to correct by ovarian activity.

Meanwhile, you will join the rest of the perimenopausal world in supporting the panty liner industry.

Best,
Judy
drjudy
One HOT Woman!
 
Posts: 1460
Joined: Tue Nov 25, 2003 4:01 pm
Location: Denver, CO

Quick Reply

   

Return to Peri (or Pre-) Menopause

Who is online

Users browsing this forum: No registered users and 4 guests

cron